Jump to content
CrazyBoards.org

Comping off Luvox and Wellbutrin - migraines, nausea, dizziness, body aches and weakness - how long???????!!!


Recommended Posts

Hello,

 

After some really unsettling stuff and suicidal ideation, I came off of Luvox and Wellbutrin XL under care of my psychiatrist. I hadn’t been on the Luvox very long and my last dose was Jan 3rd. I had been on Wellbutrin XL 300mg for 4+ years and tapered off with my last dose on Jan 12th. Again, I am under a doctor’s care and have regular appointments to check-in, but she wasn’t able to give much information about some weird possible side effects or any time time other than “it should hopefully get better soon.”

 

After the luvox, I had nausea and other intense GI symptoms, but they kind of reared their ugly head and then faded. Possibly because I was on it for so long, but I’m really struggling coming off the Wellbutrin which I though was supposed to have less withdrawal. Last week at the peak of feeling bad, I couldn’t even go into work. I had intense migraines, vertigo, and nausea, spent two days pretty much in bed just trying not to move with a sleep mask on. I also had acute joint pain, not 100% sure that it was caused by discontinuing the meds but the timeline fits, felt like I had aged 20 years overnight with pain in my hands (couldn’t open jars), feet, and knees.

 

Now I’m more than a week out and still with near continuous nausea and dizziness, headaches better than the raging migraines but still there on and off. I also feel like I am just uncomfortable all the time, just feel disconnected like my body is in the way of itself if that makes sense, trouble falling asleep no matter how tired I am because nothing is comfortable. I also felt really weak over the weekend, just couldn’t do normal activities like I had no strength and then was fatigued. My doctor said that since some antidepressants are used to treat fibromyalgia (something I’ve never had before), people can get rebound fibromyalgia symptoms when they discontinue them?

 

Please share your experiences. How long will this last? I feel better mentally, no more intrusive thoughts and so much less foggy, but feel too crappy physically to do much - so frustrating! The headaches, nausea, and dizziness I’m not too surprised about, just really hoping they go away. The weakness and ashiness and just constant discomfort, that was not expected. I keep thinking it’s not the meds, but not sure what else could have changed to bring on such a seemingly drastic change in how I feel physically. What the heck is going on with that? Has anyone else had that happen? When did it finally go away and was there anything you found that helped in the meantime? Again, I am seeing my psychiatrist but I'm concerned about all this because I'm struggling with these symptoms at work (missed days and trouble getting through long shifts) and especially as a mother to a young son. Please help - thanks!!!

Link to comment
Share on other sites

Many doctors don't tell you about the possible withdrawal effects when they first prescribe a med.........

According to this article, symptoms of Wellbutrin withdrawal can last anywhere from a few days to a few months (90 days), depending on the individual, the dose, how rapidly or slowly they tapered, and how long the person was taking it:

http://mentalhealthdaily.com/2014/04/30/wellbutrin-bupropion-withdrawal-symptoms-how-long-do-they-last/

IMO, you are probably having a difficult withdrawal from the WB because you took it for an extended period of time (4+ years)......That's just a guess.

I can't predict how long these symptoms will last, but if you haven't already told your doc, I would suggest letting her know--maybe there is another med (or meds) she could prescribe to help you get through this (at least until your symptoms subside).

Here's another informative article about WB withdrawal, it says WB metabolites can stay in your system up to 10 days after last dose:

http://www.medhealthdaily.com/wellbutrin-withdrawal/

Good luck to you in getting through this, and hoped the info helped.....

Edited by CrazyRedhead
Link to comment
Share on other sites

Thanks! The first article describes a lot of what's going on. I guess that it makes sense that so many neurological and neuromuscular withdrawal symptoms can happen and with such a range since Wellbutrin is serotonin, dopamine, and norepinephrine. And it's frustrating to hear that it can take a while, but I guess reassuring that it's not just me.

I have discussed it with my doctor, but we decided to hold off on restarting anything else for now and it seems that other than over the counter migraine and body ache meds, there's not much else to do. The nausea is getting to me though, and while the OTC stuff does fairly okay for the other symptoms, some anti nausea meds would be welcome. Even though I know that people who ask for zofran aren't "drug seeking," I'm a nurse and always feel like I'm going to be labeled as such or as a hypochondriac if I ask or call in.

Other than lexapro, which seemed to lose effectiveness or just settle back in to neutral territory, my body hasn't meshed well with other SSRIs or SNRIs. The Wellbutrin by itself makes me too anxious. So, for now, I'm trailing being off altogether which is scary because I have only had a few short periods of not being on meds in the last 15 years or so, but after so many bad experiences it's also scary to think of trying something else. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...